# SDR 2003FA0000008

- Difficulty date: December 31, 2002
- Submitted: December 31, 2002
- Operation: General aviation
- Aircraft: N901SP
- Make and model: Maule M-5-210C
- Aircraft serial: 6180C
- Aircraft time: 1,872 hours
- System (JASC): 6321 · Main Rotor Brake
- Part: Disk
- Part number: 16420
- Condition: Misinstalled
- Location: Brake Assy
- Stage of operation: TO
- How discovered: C
- Nature of condition: W
- Precautionary procedure: C

## Discrepancy

PILOT GROUND LOOPED A/C FOR THE SECOND TIME,  FIRST FLIGHT AFTER REPAIRS FROM 1ST GROUND LOOP. PILOT REPORTED IT FELT LIKE BRAKE WAS LOCKING UP. DISASSEMBLED BOTH WHEEL AND BRAKE ASSY AND FOUND INCORRECT DISCS NR 164020 HAD BEEN INSTALLED BY PERSONS UNKNOWN.THIS DISC THICKNESS IS .187 INCH. INSTALLED CORRECT DISC 164-02601 WHICH HAS A THICKNESS OF .250 INCH. THE DIFFERENCE IN DIMENSION WAS ALLOWING THE PISTON TO EXTEND TO FAR OUT AND BINDING THE CALIPER.  VISUAL INSPECTION ALSO SHOWED FLUID SEEPAGE AROUND BOTH PISTONS.  NEW SEALS HAD BEEN INSTALLED AT LAST ANNUAL/15 HOURS PRIOR.
